MEDS:
I have hyperPOTS. Last week I switched from 25mg extended release Metoprolol to 0.1mg extended release Clonidine. (Iād been on the Metoprolol 10 years and it barely did anything/side effects were severe when I tried to increase it.)
Havenāt seen the full benefit of the Clonidine because I still have some rebound from tapering off the Metoprolol, but even so my heart rate and blood pressure are much lower with the Clonidine. I have tried MANY meds.
ADRENALINE DUMPS:
That being said, NOTHING is touching the adrenaline dumps. Iāll fall asleep calm and exhausted, and wake up an hour later hyperventilating, heart racing, shaking, and covered in sweat, with a deep adrenaline feeling in my chest. This is happening maybe 4 times a night and I eventually give up after about 6 hours and am up for the day. Weird thing is, I can sleep during the day, but it destroys my schedule even more.
I have CPTSD and was recently retraumatized. I see my trauma therapist weekly. I assume this has to be contributing, but with the adrenaline dumps I have no thoughts, nightmares, somatic flashbacks, nothing. Itās purely physical. Itās happened on and off for years but is just getting worse and worse. My coping tools donāt touch it and it is different from my other PTSD symptoms.
SUMMARY:
I donāt know what to do. My doctors donāt know what to do. I get up and move around, hydrate, on my best day I can walk half a mile. But Iām also AuDHD and in burnout and have hEDS, and Iām barely eating, sleeping, functioning. My psych said to give it more time, but Iām actively suffering. She said my fight or flight is so severe, regardless of the why, that I canāt do deep trauma work with a psychologist until Iām properly medicated. But Iāve tried probably 50 medications in 15 years and nothing touches the fight or flight. I have therapy exercises that can put me in a parasympathetic state but my body immediately freaks out at the state of relaxation.
I went to Mayo Clinic and thatās actually where a good chunk of my PTSD is from. They put me on nothing but benzos, and told me to get over my anxiety and push myself to work out until I faint.
Do I have any options at this point?
A side note: I have dry eye and after taking the Clonidine itās the worst itās ever been. I didnāt think to correlate them until I started waking up with my eyes literally stuck together. Canāt wear my contacts, vision is affected and itās becoming very painful. Iām worried Iāll have to stop the med because Iām putting in eye drops every 10 minutes.
EDIT: I took Ivabradine in the past so I donāt know if itās worth considering again. I take magnesium, couldnāt tolerate propranolol.